Texas, 2007

Drought in Texas, January 1 to 31, 2007

January 1 to 31, 2007 · NWS FWD · 9 events in 9 counties and zones

Drought conditions improved across much of north Texas as several rainfall events helped the situation. S.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$270,000
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Drought conditions improved across much of north Texas as several rainfall events helped the situation. One small area in the southeast and also in the northeast portion of north Texas were still considered to be in extreme drought (D3) according to the U.S. Drought Monitor.|Total rainfall for the month of January was almost six inches at Dallas/Fort Worth International Airport. Average for January is only 1.90 inches. Likewise, in Waco, rainfall for the month was 3.98 inches, almost twice as much as normal. As much as the rainfall helped, much more will be needed to bring reservoir levels back to normal.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Dec 31, 11:35 PM CST, 25 minutes earlier.

Area forecast discussion, Dec 31, 11:35 PM CST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
1135 PM CST SUN DEC 31 2006

.1135 PM DISCUSSION...
WE HAVE ISSUED NEW TAFS...CALLING FOR NORTHWEST TO WEST WINDS OF
10-12 KTS TO DIMINISH AND BECOME LIGHT NORTHERLY TO NORTHEASTERLY
MONDAY.  HAPPY NEW YEARS  #26

&&

.UPDATE...
FORECAST LOOKS ON TRACK FOR THE MOST PART...HOWEVER WILL CHANGE SKY
CHARACTER TO CLEAR AND ADJUST WINDS/DEWPOINTS FOR CURRENT TRENDS.
WILL ALSO BE LOWERING TEMPERATURES IN THE RURAL/OUTLYING AREAS DUE
TO CONTINUED WEAK DRY/COLD ADVECTION.       TR.92

&&

.535 PM AVIATION DISCUSSION...
NO SIGNIFICANT CLOUDINESS OR LOW VISIBILITIES ARE EXPECTED THROUGH
MONDAY. FAIRLY BRISK NORTHWEST WINDS WILL DIMINISH AFTER
SUNSET...WITH WINDS BECOMING MORE NORTHERLY AND GENERALLY BELOW 12
KTS MONDAY AFTERNOON.  #26

&&

.403 PM DISCUSSION...
WATER VAPOR SATELLITE IMAGERY SHOWS THAT AN UPPER LOW OVER
NORTHERN MISSOURI CONTINUES TO MOVE NORTHEAST THIS AFTERNOON.
LOW CLOUDS ASSOCIATED THE UPPER LEVEL LOW REMAIN ACROSS THE
EASTERN PART OF NORTH TEXAS...GENERALLY NORTHEAST OF GAINESVILLE
TO PALESTINE LINE. THESE CLOUDS WILL CLEAR THE NORTHEASTERN SECTIONS
LATER THIS EVENING. GUSTY NORTHWESTERLY WINDS WILL START TO DECREASE
AFTER SUNSET. WITH THE CLEARING SKIES..AND DECREASING WINDS...
TEMPERATURES WILL FALL INTO THE UPPER 20S TO MID 30S ACROSS NORTH
TEXAS BY DAYBREAK. WE WILL SEE DRY WEATHER DURING THE NEXT FEW
DAYS. A TROUGH CURRENTLY OVER THE NORTHWESTERN U.S. WILL DIG
SOUTHWARD INTO NORTHWESTERN MEXICO AND CUT OFF BY TUESDAY. THE
MODELS CONTINUE TO DISAGREE ON THE EVOLUTION OF THIS SYSTEM. HAVE
KEPT RAIN CHANCES FOR WEDNESDAY THROUGH THURSDAY NIGHT. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  33  54  29  55  33 /   0   0   0   0   0
WACO, TX              31  54  29  55  36 /   0   0   0   0  10
PARIS, TX             31  52  27  52  33 /   0   0   0   0   0
DENTON, TX            30  55  26  56  30 /   0   0   0   0   0
MCKINNEY, TX          30  55  23  55  29 /   0   0   0   0   0
DALLAS, TX            34  55  30  55  37 /   0   0   0   0   0
TERRELL, TX           34  53  30  55  34 /   0   0   0   0   0
CORSICANA, TX         33  53  30  55  35 /   0   0   0   0   0
TEMPLE, TX            33  55  31  56  35 /   0   0   0   0  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/58
Hazardous weather outlook, Dec 31, 3:12 PM CST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
312 PM CST SUN DEC 31 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
312 PM CST SUN DEC 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHWESTERN HALF OF NORTH
TEXAS WEDNESDAY MORNING...AND WILL EXPAND TO INCLUDE ALL OF NORTH
TEXAS BY WEDNESDAY EVENING. THUNDERSTORM CHANCES WILL END ACROSS THE
REGION THURSDAY NIGHT. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN
THREAT WITH ANY STORMS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

13

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 drought. Local standard time, as filed.

Drought, Hopkins

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Hopkins forecast zone
Crop damage
$30,000
Reported by
Official NWS Observations
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

Drought, Rains

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Rains forecast zone
Crop damage
$30,000
Reported by
Official NWS Observations
Coordinates
32.870, -95.793 (the zone’s center; the record gives no point)

Drought, Mills

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Mills forecast zone
Crop damage
$30,000
Reported by
Official NWS Observations
Coordinates
31.495, -98.595 (the zone’s center; the record gives no point)

Drought, Hamilton

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Hamilton forecast zone
Crop damage
$30,000
Reported by
Official NWS Observations
Coordinates
31.705, -98.111 (the zone’s center; the record gives no point)

Drought, Bosque

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Bosque forecast zone
Crop damage
$30,000
Reported by
Official NWS Observations
Coordinates
31.900, -97.634 (the zone’s center; the record gives no point)

Drought, Lampasas

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Lampasas forecast zone
Crop damage
$30,000
Reported by
Official NWS Observations
Coordinates
31.196, -98.241 (the zone’s center; the record gives no point)

Drought, Coryell

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Coryell forecast zone
Crop damage
$30,000
Reported by
Official NWS Observations
Coordinates
31.391, -97.799 (the zone’s center; the record gives no point)

Drought, McLennan

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
McLennan forecast zone
Crop damage
$30,000
Reported by
Official NWS Observations
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

Drought, Bell

When
January 1, 12:00 AM CST to January 31, 11:59 PM CST
Where
Bell forecast zone
Crop damage
$30,000
Reported by
Official NWS Observations
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, January 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10857, 10858, 10859, 10860, 10861, 10862, 10863, 10864, 10865.